Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 22, 1999, 5:25 AM CST for Jackson County, Williamson County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1999, 5:25 AM CST (11:25 UTC)
- Expired
- Jan 22, 1999, 11:25 AM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Jackson County, IL, Williamson County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 479 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 221127 FFWPAH ILC003-077-181-199-MOC023-031-201-207-221725- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 525 AM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALEXANDER COUNTY IN SOUTHERN ILLINOIS JACKSON COUNTY IN SOUTHERN ILLINOIS UNION COUNTY IN SOUTHERN ILLINOIS WILLIAMSON COUNTY IN SOUTHERN ILLINOIS BUTLER COUNTY IN SOUTHEASTERN MISSOURI CAPE GIRARDEAU COUNTY IN SOUTHEASTERN MISSOURI SCOTT COUNTY IN SOUTHEASTERN MISSOURI STODDARD COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 1125 AM CST * AT 520 AM RADAR INDICATED ANOTHER AREA OF RAINFALL ABOUT TO MOVE INTO THE WARNED AREA. MOVEMENT OF THIS RAINFALL WAS NORTHEAST AT 40 MPH. * WATER LEVELS ON AREA CREEKS AND STREAMS CONTINUE TO RUN HIGH AND MANY ROADS ARE EITHER WATER COVERED OR WASHED OUT. ALTHOUGH RAIN IS NOT FALLING OVER THE WARNED COUNTIES AT THIS TIME...WITH THE GROUND ALREADY SATURATED...ADDITIONAL RAINFALL WILL ONLY SERVE TO AGGREVATE THE ONGOING FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEMSELVES AND THEIR PROPERTY FROM HIGH WATER. JAP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 1:55 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 22, 1:55 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 155 AM CST FRI JAN 22 1999 BUSY TO SAY LEAST. DILEMMAS ARE SEVERE WEATHER AND FLASH FLOOD POTENTIAL. SHORT TERM. LARGE AREA OF SCATTERED SUPERCELLS HAS ORGANIZED INTO A LINE PAST FEW HOURS. 00Z MODELS SIMILAR IN BRINGING VORT LOBE THROUGH OVERNIGHT FOLLOWED BY STRONG NVA FRIDAY MORNING IN ADVANCE OF NEXT...AND MAIN...VORT MAX/SHORT WAVE. BASED ON QPF FIELDS COMPARED TO CURRENT WX LIKED ETA MODEL BETTER. SATELLITE/RADAR AND MODELS INDICATE COULD BE A BREAK EARLY FRIDAY UNTIL NEXT WAVE OF SEVERE WEATHER MOVES IN FRIDAY AFTERNOON AND EVENING. NOT WILLING TO ATTEMPT TO SEPARATE ANY POSSIBLE BREAKS IN THE ZONES...HENCE CATEGORICAL POPS SIMILAR TO NUMERICAL GUIDANCE TODAY AND TONIGHT. WILL GO CLOSER TO FWC NUMBERS TODAY BUT BOTH ARE CLOSE SATURDAY. QUESTION OF FFA. CURRENT FFA COVERING AREA WHERE COPIOUS RAINFALL HAS OCCURRED BUT IS DIMINISHING SOME. NEXT ROUND OF STORMS WILL COME ON TOP OF SATURATED GROUND AND WATCH WILL BE CONTINUED. WILL EXTEND WATCH TO EASTERNMOST COUNTIES OF PAH FA DUE TO NUMEROUS FACTORS IN FAVOR OF HEAVY RAIN SUCH AS SCREAMING LLJ/HIGH PW-DEWPOINTS AND DIGGING TROF STILL WELL UPSTREAM. AREAS WHERE WATCH NOT IN EFFECT NOW WILL RECEIVE AT LEAST AN INCH OF OVERNIGHT RAIN SO NEXT ROUNDS WILL OCCUR ON SATURATED GROUND AS WELL. MAIN PVA FORECAST TO ARRIVE OVER PAH FA 00Z-06Z FRIDAY NIGHT. N-S VORT STRUCTURE AND DEEP TROF WOULD SUGGEST SQUALL LINE FRIDAY MENTIONED IN SPC DISCUSSIONS. NEGATIVE TILT OF TROF AND DRY SLOT PUNCHING IN SUGGESTS SYSTEM WILL SPEED UP. FRONT SHOULD THEN CLEAR MOST OF PAH FA BY SATURDAY MORNING. ETA SAYS WRAP-AROUND MOISTURE TO EXTEND QUITE FAR SOUTH BEHIND SYSTEM ON SATURDAY DUE TO ELONGATED NATURE OF SYSTEM. ALTHO MODEL BRINGS ENOUGH COLD AIR IN SATURDAY TO TURN LEFTOVER MOISTURE TO SNOW FLURRIES...THINK THIS IS OVERDONE AND WILL NOT MENTION ANY FROZEN PRECIP ATTM. LONG TERM. 00Z AVIATION LOOKS SIMILAR TO LAST NIGHTS MRF. WILL NOT BE MAKING MANY...IF ANY...CHANGES TO EXTENDED. .PAH...FLASH FLOOD WATCH ALL OF AREA THRU FRIDAY NIGHT SDB
In the hours before
Local storm report, Jan 21, 11:27 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1127 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1118 PM ORAN MO .75 INCH HAIL
01/21/99 SCOTT
1119 PM MORLEY MO .88 INCH HAIL
01/21/99 SCOTTSpecial weather statement, Jan 22, 2:25 AM CST, 3 hours before
ILZ081-084>086-088-089-092-093-MOZ076-086-087-100-109>112-114-220859- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 225 AM CST FRI JAN 22 1999 ...TORNADO WATCH 25 HAS BEEN CANCELLED FOR THE WESTERN AND NORTHERN PORTIONS OF THE REGION... THE TORNADO WATCH PREVIOUSLY ISSUED FOR ALL OF SOUTHEAST MISSOURI... SOUTHERN ILLINOIS...AND WESTERN KENTUCKY HAS BEEN CANCELLED FOR AREAS GENERALLY WEST AND NORTH OF A LINE FROM HARRISBURG IN SALINE COUNTY IL TO HICKMAN IN FULTON COUNTY KY. STILL REMAINING IN THE WATCH ARE ALL COUNTIES IN WESTERN KY AND THE FOLLOWING COUNTIES IN SOUTHERN ILLINOIS: MASSAC...POPE...AND HARDIN. SCATTERED SHOWERS ARE EXPECTED TO CONTINUE ON AND OFF OVERNIGHT BUT THE THREAT OF SEVERE WEATHER OVER THE WESTERN AND NORTHERN SECTIONS HAS DIMINISHED FOR THE TIME BEING. JAP
Local storm report, Jan 22, 2:36 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM WICKLIFFE KY 60 MPH TSTM GUST
01/21/99 BALLARD
1203 AM HILLARD MO FLOODING
01/22/99 BUTLER BLACK RIVER OUT OF ITS
BANKS.
1252 AM GAGE KY 60 MPH TSTM GUST
01/22/99 BALLARD REPORTS OF ROOF DAMAGE TO
HOUSES AND MOBILE HOMES.
1258 AM HEATH KY WIND DAMAGE
01/22/99 MCCRACKEN DAMGE TO MOBILE HOME ON
RICE SPRINGS ROAD IN
EXTREME WEST MCCRACKEN.
0100 AM KEVIL KY 60 MPH TSTM GUST
01/22/99 BALLARD DAMAGE TO MOBILE HOME.
TIME ESTIMATED
0107 AM METROPOLIS IL WIND DAMAGE
01/22/99 MASSAC POWER LINES DOWN NEAR
COURTHOUSE.Local storm report, Jan 22, 2:36 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM WICKLIFFE KY 60 MPH TSTM GUST
01/21/99 BALLARD
1203 AM HILLARD MO FLOODING
01/22/99 BUTLER BLACK RIVER OUT OF ITS
BANKS.
1252 AM GAGE KY 60 MPH TSTM GUST
01/22/99 BALLARD REPORTS OF ROOF DAMAGE TO
HOUSES AND MOBILE HOMES.
1258 AM HEATH KY WIND DAMAGE
01/22/99 MCCRACKEN DAMGE TO MOBILE HOME ON
RICE SPRINGS ROAD IN
EXTREME WEST MCCRACKEN.
0100 AM KEVIL KY 60 MPH TSTM GUST
01/22/99 BALLARD DAMAGE TO MOBILE HOME.
TIME ESTIMATED
0107 AM METROPOLIS IL WIND DAMAGE
01/22/99 MASSAC POWER LINES DOWN NEAR
COURTHOUSE.Special weather statement, Jan 22, 2:56 AM CST, 2 hours 29 minutes before
INZ081-082-085>088-KYZ001>022-221100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 256 AM CST FRI JAN 22 1999 ...TORNADO WATCH 26 IN EFFECT UNTIL 9 AM FOR ALL OF WESTERN KENTUCKY AND SOUTHWEST INDIANA... ...TORNADO WATCH 25 HAS BEEN CANCELLED FOR PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY... TORNADO WATCH 26 REPLACES WATCH 25 AND IS IN EFFECT FOR ALL OF WESTERN KENTUCKY AND SOUTHWEST INDIANA. STRONG TO SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ARE STILL POSSIBLE WITHIN THESE AREAS. PERSONS IN THE WATCH AREA SHOULD BE ALERT FOR STRONG DAMAGING WINDS...POSSIBLE TORNADOES...HAIL...AND TORRENTIAL DOWNPOURS. TORNADO WATCH 25 PREVIOUSLY ISSUED FOR THE WESTERN TWO THIRDS OF THE AREA HAS BEEN CANCELLED FOR ALL OF WESTERN KENTUCKY AND THE SOUTHERN ILLINOIS COUNTIES OF MASSAC...POPE...AND HARDIN. JAP
Local storm report, Jan 22, 3:51 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FOR EVENT TIME
NATIONAL WEATHER SERVICE PADUCAH KY
351 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM KEVIL KY 60 MPH TSTM GUST
01/22/99 BALLARD DAMAGE TO MOBILE HOME.
TIME ESTIMATEDThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:34 PM CST | Tornado Warning | PAH | Alexander | 46 min |
| Jan 21, 7:00 PM CST | Tornado Warning | PAH | Union | 50 min |
| Jan 21, 7:37 PM CST | Tornado Warning | PAH | Williamson | 48 min |
| Jan 21, 8:25 PM CST | Flash Flood Warning | PAH | Franklin, Jackson, Union, Williamson | 9 hr |
| Jan 21, 9:30 PM CST | Flash Flood Warning | PAH | Alexander | 8 hr |
| Jan 21, 9:30 PM CST | Flash Flood Warning | PAH | Perry | 8 hr |
| Jan 21, 9:44 PM CST | Tornado Warning | PAH | Union, Williamson | 31 min |
| Jan 21, 10:07 PM CST | Severe Thunderstorm Warning | PAH | Franklin | 33 min |
| Jan 21, 10:20 PM CST | Tornado Warning | PAH | Franklin, Hamilton | 50 min |
| Jan 21, 11:14 PM CST | Flash Flood Warning | PAH | Hamilton, Jefferson, Wayne | 6 hr |
| Jan 22, 12:05 AM CST | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 55 min |
| Jan 22, 12:15 AM CST | Severe Thunderstorm Warning | PAH | Massac | 45 min |
| Jan 22, 12:32 AM CST | Severe Thunderstorm Warning | PAH | Union | 28 min |
| Jan 22, 12:53 AM CST | Severe Thunderstorm Warning | PAH | Massac | 37 min |
| Jan 22, 1:06 AM CST | Severe Thunderstorm Warning | PAH | Johnson, Pope | 39 min |
| Jan 22, 1:30 AM CST | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Saline | 30 min |
| Jan 22, 1:45 AM CST | Severe Thunderstorm Warning | PAH | White | 45 min |
| Jan 22, 1:49 AM CST | Severe Thunderstorm Warning | PAH | Pope | 41 min |
| Jan 22, 5:25 AM CST | Flash Flood Warning | PAH | Alexander, Union | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.